stinging pain in limbs

Hi everyone,

I've had RA for 4-5 years and GCA 3+. On reducing dose of 10mg pred from 80mg. Two hip replacements in the last year, followed by bursitis in both hips, for which I'm awaiting an injection.

For about a year I've had increasing skin pain; used to start in my feet but now includes legs and arms. Most noticeable during flare but often there when I'm just over-tired. A strong burning sensation which is becoming hard to bear and only responds to 60mg morphine. Neither GP nor rheumy any idea what's causing it.

I got a referral to a neurologist, who is also not sure but thinks it may be just a symptom of RA, which will not go away. He's planning a test with electrodes on my feet (can't remember its name) but otherwise no idea for treatment.

Has anyone else experienced this, and any ideas to ease the pain?

3 Replies

oldestnewest
  • Hmm, not nice but not something I have ever heard of in PMR/GCA.

    You might be better asking the question on an RA forum. Have they not considered a neuropathy or neuritis - mononeuritis is associated with both RA and GCA.

    I imagine the test he is doing is an electromyogram (electrical activity in muscles) and/or a nerve conduction test (speed of conduction in nerves).

  • Thanks, PMRpro. He did say among other mumbled things I couldn't catch (Hungarian, too..) that he thought it might be neuropathy attached to RA. I thought neuropathy involved numbness rather than pain, though?

    While I'm talking to you, can I ask about something else? I had two hip replacements this year, and now have bursitis in both hips, with possible injections planned. Would Bowen therapy help this?

  • Venezia, I have severe stinging/pins and needles/burning/and just plain old pain in my lower legs which I am told is due to peripheral neuropathy.

    Not sure Bowen would help with bursitis, but I had a left hip replacement earlier this year and have since had several Bowen treatments. My therapist was quite surprised as she found my operated side the most relaxed! I do find it relaxing, at one of my treatments I fell asleep on the couch - I was very comfy.

You may also like...